Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 10, 2021, 2:47 PM EST. It took effect at Mar 11, 2021, 1:00 AM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 2:47 PM EST (19:47 UTC)
- In effect from
- Mar 11, 2021, 1:00 AM EST
- Expired
- Mar 12, 2021, 6:17 PM EST
- In force
- 41 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
706 WHUS71 KCAR 101947 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 247 PM EST Wed Mar 10 2021 ANZ050>052-070-071-110400- /O.NEW.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm- Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm- 247 PM EST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...In Atlantic coastal waters, Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm. In Atlantic Coastal Waters, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM, Intra Coastal Waters from Schoodic Point, ME to Stonington, ME and Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm. * WHEN...From 1 AM Thursday to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AS
11 follow-up statements
000 WHUS71 KCAR 102138 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 438 PM EST Wed Mar 10 2021 ANZ070-071-102245- /O.CAN.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/ Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm- Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm- 438 PM EST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ050>052-110545- /O.CON.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 438 PM EST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...In Atlantic coastal waters, Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm. In Atlantic Coastal Waters, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM, Intra Coastal Waters from Schoodic Point, ME to Stonington, ME and Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm. * WHEN...From 1 AM Thursday to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
161 WHUS71 KCAR 102330 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 630 PM EST Wed Mar 10 2021 ANZ050>052-110730- /O.CON.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 630 PM EST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected, except 3 to 5 feet on the intra coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 1 AM Thursday to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
667 WHUS71 KCAR 110212 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 912 PM EST Wed Mar 10 2021 ANZ050>052-111015- /O.CON.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 912 PM EST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected, except 3 to 5 feet on the intra coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 1 AM Thursday to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
445 WHUS71 KCAR 110831 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 331 AM EST Thu Mar 11 2021 ANZ050>052-111645- /O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/ /O.NEW.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 331 AM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, until 1 PM EST Friday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
688 WHUS71 KCAR 111528 AAA MWWCAR URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Caribou ME 1028 AM EST Thu Mar 11 2021 ANZ050>052-112330- /O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/ /O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1028 AM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, until 1 PM EST Friday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
591 WHUS71 KCAR 112120 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 420 PM EST Thu Mar 11 2021 ANZ050>052-120530- /O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/ /O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 420 PM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, until 1 PM EST Friday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
213 WHUS71 KCAR 112323 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 623 PM EST Thu Mar 11 2021 ANZ050>052-120730- /O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/ /O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 623 PM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, until 1 PM EST Friday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
723 WHUS71 KCAR 120215 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 915 PM EST Thu Mar 11 2021 ANZ050>052-121015- /O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/ /O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 915 PM EST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch, northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Small Craft Advisory, until 1 PM EST Friday. For the Gale Watch, from late Friday night through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
694 WHUS71 KCAR 120828 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 328 AM EST Fri Mar 12 2021 ANZ050>052-121630- /O.EXT.KCAR.SC.Y.0023.000000T0000Z-210312T2100Z/ /O.UPG.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/ /O.NEW.KCAR.GL.W.0013.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 328 AM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 AM TO 1 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 45 kt and seas 4 to 7 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Gale Warning, from 3 AM to 1 PM EST Saturday. For the Small Craft Advisory, until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
581 WHUS71 KCAR 122043 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 343 PM EST Fri Mar 12 2021 ANZ050>052-130445- /O.EXT.KCAR.SC.Y.0023.000000T0000Z-210313T0100Z/ /O.CON.KCAR.GL.W.0013.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 343 PM EST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 1 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 45 kt and seas 5 to 7 feet expected. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...For the Gale Warning, from 3 AM to 1 PM EST Saturday. For the Small Craft Advisory, until 8 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
555 WHUS71 KCAR 122317 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 617 PM EST Fri Mar 12 2021 ANZ050>052-130730- /O.CAN.KCAR.SC.Y.0023.000000T0000Z-210313T0100Z/ /O.CON.KCAR.GL.W.0013.210313T0800Z-210313T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 617 PM EST Fri Mar 12 2021 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 1 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and seas 5 to 7 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 AM to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 1:33 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 10, 1:33 PM EST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 133 PM EST Wed Mar 10 2021 .SYNOPSIS... High pressure will build in from the west this morning then move south of the area this afternoon into Thursday. A cold front will cross the region Friday morning, followed by a second cold front Friday night. High pressure builds in from the west Saturday and Sunday. && .NEAR TERM /THROUGH TONIGHT/... 1:30 PM Update...High clouds have yet to advance into the forecast area. With full solar radiation at play, temperatures continue to rapidly rise, and highs have been adjusted accordingly. Several areas could see 50 this afternoon. Previous discussion... Surface/upper ridge axis crosses the area today. The powerful upper ridge centered over the SE US strengthens through the period. A strong surge of warm air advects northeastward on the backside of the high into the area today into tonight with 925mb temps rising some 15C from early this morning to later tonight. These 925mb temps raise the prospect of this afternoon's highs getting just above the 50F mark, but went for upper 40s due to increasing high clouds and concerns about the depth of the mixed layer by this afternoon. Temperatures will rise enough to produce a sea breeze near the coast this afternoon. Warm air continues to push into the area tonight with lows only dropping to the low to mid 30s under an emerging shallow inversion. The inversion will keep the stronger winds aloft with a 925mb jet from mixing down tonight. A frontal boundary will remain well to the north through the night, but high clouds will lower and thicken overnight. Have some chance PoPs for rain or freezing rain in northern Aroostook County by later in the night, but confidence in seeing any precip is not high and don't expect any issues with the freezing rain. Max forecast QPF is just a couple of hundredths in the Saint John Valley. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Area wl be in the warm sector at the start of the period with 995mb low sitting in vicinity of Lk Superior. Frontal bndry wl be to our north acrs central Quebec and lopres wl be riding along it on Thu. SW flow just off of the sfc wl result in waa with an inversion setting up around H8 which wl prevent warmest temps mixing down drg the aftn. Highs on Thu look to rmn in the u40s acrs ern portions of the area with lwr 50s over western zones. Very little in the way of rainfall expected on Thu as most of the forcing wl hold off until late Thu night. CWA wl likely still be in the warm sector Thu night with record max low temps being rivaled Fri morning. Per 00z guidance cdfnt looks to mv thru between 09z-12z Friday tho minimal cold air advection looks to occur drg the day with clrng skies allowing daytime highs to warm up into the 40s again, possibly in the 50s over Downeast. For Fri night secondary cdfnt wl move thru with temps plummeting rapidly after midnight. Cannot rule out potential for snow squalls late Fri night ahead of arctic bndry as CAPES approach 30 J/kg with steep low level lapse rates just ahead of front. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Pressure gradient rmns tight on Saturday with nw wind gusts exceeding 30-35 kts in the aftn. Cannot rule out blowing snow on Saturday but this wl depend on how much the snow compacts down with the rain/snowmelt earlier in the week. Temps wl drop off drg the weekend with isold snow showers acrs the north and west into early next week as nrn stream waves continue to mv acrs the region. Temps on Sun and Mon wl be well blo normal for this time of year. High pressure wl approach the region fm the west on Tue with sunny skies allowing temps to "warm" into the m20s over the north and nr freezing for Downeast. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: VFR likely with LLWS expected tonight for all sites. SHORT TERM: Thu...MVFR north with VFR Downeast. S 5-10kts. Thu night-Fri...MVFR/IFR into early Friday across the north in low cigs. S 5-10kts and gusty becoming SW 10-20kts and gusty Fri afternoon. LLWS possible. Fri night...MVFR/IFR possible across the north in -shsn. WNW 5-15kts and gusty. Sat-Sun...Mainly VFR. NW 10-20kts and gusty each aftn. && .MARINE... NEAR TERM: Expect winds to pick up tonight with a few gusts to 25 kts. Right on the SCA threshold, but elected to hold off a period to evaluate trends. Did adjust winds downward based on the relatively warmer, stable air moving over the 40F waters. SHORT TERM: SCA possible Thu morning into Fri afternoon. Gales possible Sat morning into Sat evening, diminishing to SCA thru the end of the weekend. Seas increase above 8ft Fri morning and continue thru the day. && .HYDROLOGY... Local T/Td thawing degree hours continue to point to rivers over the southern half of the area potentially becoming problematic by Saturday. Ensemble river forecasts indicate around 2 foot river rises over southern basins, strictly due to snowmelt with little in the way of rainfall expected. && .CLIMATE... Record maximum low temperatures for the day for Thursday March 11. Location...........Record/Year......Forecast 24 hour low Caribou................33/1992...............31 Bangor.................37/1955...............34 Millinocket............38/2006...............32 Houlton................33/2006...............32 Record maximum low temperatures for the day for Friday March 12. Location...........Record/Year......Forecast 24 hour low Caribou................36/2013...............38 Bangor.................42/1936...............41 Millinocket............38/2013...............38 Houlton................36/2013...............39 && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...AStrauser/MCW Short Term...Farrar Long Term...Farrar Aviation...AStrauser/MCW/Farrar Marine...AStrauser/MCW/Farrar Hydrology...Farrar Climate...Farrar
Hazardous weather outlook, Mar 10, 2:53 AM EST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 253 AM EST Wed Mar 10 2021 MEZ001>006-010-011-015>017-029>032-110800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 253 AM EST Wed Mar 10 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-110800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 253 AM EST Wed Mar 10 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.